MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number LXA21
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Death (1802); Dyspnea (1816)
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # lxa21, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a lxa21 mitroflow aortic pericardial heart valve at the time of manufacture and release.Not explanted - valve-in-valve.
 
Event or Problem Description
A mitroflow lxa21 was implanted on (b)(6) 2013 due to severe aortic stenosis.In 2019 a valve-in-valve was scheduled due to worsening dyspnea on exertion and fatigue during activities.The patient was in nyha class iii at follow-up in 2019, with a peak gradient of 68 mmhg and an aortic valve area of 0.68 cm2.The patient had diffuse coronary disease and a history of hyperlipidemia and hypertension.Reintervention was performed on (b)(6) 2019.The patient passed away post-operatively on (b)(6) 2019.
 
Additional Manufacturer Narrative
Correction: the following narrative comments were mistakenly omitted from the previous report: the manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # lxa21, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a lxa21 mitroflow aortic pericardial heart valve at the time of manufacture and release.As the device was not available for return, no device investigation can be performed and the root cause of the event cannot be established.However, no manufacturing deficiencies were identified from the document review performed.It is possible that the patient's specific clinical condition and risk factors (hyperlipidemia, hypertension) contributed to the reported event; however, this is not possible to confirm.The relationship between the patient's death and the device was not reported, and cannot be confirmed.

Brand Name
MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc
MDR Report Key8356320
Report Number3004478276-2019-00131
Device Sequence Number2082190
Product Code LWR
UDI-Device Identifier00896208000108
UDI-Public(01)00896208000108(240)LXA21(17)171130
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberLXA21
Device Catalogue NumberLXA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age69 YR